MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
Tip broke from the turnpike spiral, however, it stuck over the guidewire.They managed to get it out from the patient; with the guidewire together, the loose part was stuck on the guidewire.
 
Additional Manufacturer Narrative
The device returned to vsi on 28dec16, the investigation was conducted on (b)(6) 2017.Turnpike spiral was returned along with a 0.014" guidewire.The distal 2mm of the tip of the catheter was fixated onto the wire.The guidewire was bent at a 90° just proximal to the tip and the proximal end of the tip is locked onto the guidewire.The nylon threads were delaminated in one section however, still attached.It appears that the catheter was over torqued causing the distal tip to lock down (bind) on the guidewire and eventually separate.The turnpike ifu states "do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6247990
Report Number2134812-2017-00004
Device Sequence Number10977285
Product Code DQY
UDI-Device IdentifierM20656400
UDI-Public+M20656400/$$3180726597187A
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/26/2018
Device Model Number5640
Device Lot Number597187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date02/10/2017
Patient Sequence Number1